Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 138, NWS Pittsburgh, PA

July 24, 2012Fayette County, Westmoreland County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 24, 2012, 2:30 PM EDT for Fayette County, Westmoreland County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2012, 2:30 PM EDT (18:30 UTC)
Expired
Jul 24, 2012, 3:07 PM EDT
In force
37 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Fayette County, PA, Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 97 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1990 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1990 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WUUS51 KPBZ 241830
SVRPBZ
PAC051-129-241915-
/O.NEW.KPBZ.SV.W.0138.120724T1830Z-120724T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
230 PM EDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA...
  SOUTHEASTERN WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL 315 PM EDT

* AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CONNELLSVILLE...MOVING
  SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  WALTERSBURG...        UNIONTOWN...          MOUNT PLEASANT...
  LATROBE...            HOPWOOD...            FAIRCHANCE...
  DUNBAR...             CONNELLSVILLE...      DONEGAL...
  CHALKHILL...          LIGONIER...           ELLIOTTSVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-76 BETWEEN MILE MARKERS 80 AND 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4011 7918 4011 7920 4007 7926 3990 7940
      3986 7941 3982 7936 3978 7936 3978 7938
      3977 7937 3972 7941 3978 7971 3990 7986
      4034 7937 4023 7910
TIME...MOT...LOC 1830Z 304DEG 31KT 4002 7954

$$
2 follow-up statements
316 
WWUS51 KPBZ 241851
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
251 PM EDT TUE JUL 24 2012

PAC051-129-241915-
/O.CON.KPBZ.SV.W.0138.000000T0000Z-120724T1915Z/
FAYETTE PA-WESTMORELAND PA-
251 PM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR WESTMORELAND AND FAYETTE COUNTIES...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SEVEN SPRINGS...MOVING
SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SEVEN SPRINGS...      OHIOPYLE...           FARMINGTON...
  DONEGAL...            MARKLEYSBURG...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-76 BETWEEN MILE MARKERS 90 AND 100.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3982 7959 4019 7934 4015 7917 4011 7918
      4011 7920 4007 7926 3990 7940 3986 7941
      3982 7936 3978 7936 3978 7938 3977 7937
      3972 7941 3973 7948
TIME...MOT...LOC 1852Z 300DEG 29KT 3996 7934

$$
644 
WWUS51 KPBZ 241907
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
307 PM EDT TUE JUL 24 2012

PAC051-129-241917-
/O.CAN.KPBZ.SV.W.0138.000000T0000Z-120724T1915Z/
FAYETTE PA-WESTMORELAND PA-
307 PM EDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTMORELAND AND FAYETTE
COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3982 7959 4019 7934 4015 7917 4011 7918
      4011 7920 4007 7926 3990 7940 3986 7941
      3982 7936 3978 7936 3978 7938 3977 7937
      3972 7941 3973 7948
TIME...MOT...LOC 1907Z 304DEG 31KT 3984 7920

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:18 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 24, 2:18 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
218 PM EDT TUE JUL 24 2012

.SYNOPSIS...
A COLD FRONT, MOVING SOUTHWARD THROUGH THE UPPER OHIO VALLEY, CAN
STILL CAUSE SCATTERED THUNDERSTORMS MAINLY SOUTH OF PITTSBURGH, WITH GUSTY
WIND, HAIL, AND HEAVY RAIN, INTO EARLY EVENING. ANOTHER FRONT
WILL BRING SCATTERED THUNDERSTORMS WEDNESDAY NIGHT, THURSDAY AND
FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
RECENT RADAR AND SURFACE DATA SHOW ADDITIONAL PREFRONTAL
SCATTERED THUNDERSTORMS WILL BE MOVING SOUTHEASTWARD ACROSS THE
UPPER OHIO VALLEY, MAINLY SOUTH OF NEW PHILADELPHIA OHIO, AND
PITTSBURGH AND INDIANA PENNSYLVANIA. SOME STORMS CAN HAVE GUSTY
WIND, HAIL, HEAVY RAIN, AND FREQUENT LIGHTNING. SPC GUIDANCE
CONTINUES TO SHOW STORMS CAN REACH SEVERE LIMITS.

HAVE MADE ADDED ADJUSTMENTS TO AFTERNOON AND EVENING TEMPERATURES
BASED ON EVAPORATIVE-COOLING EFFECTS OF RECENT THUNDERSTORM RAINS.

LIKEWISE, HAVE ADDED LATE NIGHT PATCHY FOG TO AREAS SOUTH OF THE
NEW PHILADELPHIA OHIO, AND PITTSBURGH AND INDIANA PENNSYLVANIA
CORRIDOR, DUE TO EXPECTED LOW LEVEL CONDENSATION AS RAIN-MOISTENED
SURFACE LAYER NOCTURNALLY COOLS TO SATURATION.

FORECASTED LOW TEMPERATURES AND DEW POINTS TONIGHT USING BLEND OF
GFS MOS AND NAM MODEL OUTPUT.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
RECENT SREF MODEL OUTPUT SHOWS THE DEW POINT FRONT WILL BE ACROSS
WEST VIRGINIA WEDNESDAY, SO EXPECT RAINFREE CONDITIONS. THIS WILL
PROMOTE A GOOD BIT OF SUNSHINE, AND SO WARMER THAN NORMAL
TEMPERATURES, PER BLEND OF NAM AND GFS MOS.

WITH LOW LEVEL WINDS BECOMING SOUTH AND SOUTHWEST WEDNESDAY NIGHT,
THE SURFACE LAYER WILL BECOME HUMID ACROSS THE UPPER OHIO VALLEY.

MOST SREF MODEL MEMBERS SHOW FRONTOGENESIS ACROSS THE GREAT LAKES
WEDNESDAY NIGHT, DUE TO AN UPPER LEVEL JET MAX, THAT WILL
CONTRIBUTE TO THE DEVELOPMENT OF A LOW PRESSURE CENTER NEAR
WISCONSIN. THE RESULTING COLD FRONT WILL THEN MOVE SLOWLY
SOUTHEASTWARD ACROSS THE UPPER OHIO VALLEY THURSDAY INTO FRIDAY.

ONSET OF THIS INCREASED CONVERGENCE WITHIN A HUMID AND UNSTABLE
AIR MASS, WILL PRODUCE A CHANCE OF THUNDERSTORMS LATE WEDNESDAY
NIGHT INTO FRIDAY. CONCUR WITH SPC REGARDING A SLIGHT RISK OF
SEVERE THUNDERSTORMS, DUE TO INCREASED VERTICAL WIND SHEAR.

REGARDING TEMPERATURES, BLEND OF NAM AND GFS MOS SHOW SOME SPOTS
WITH HIGHS OF 90 THURSDAY. HIGHS FRIDAY WILL BE A TAD LESS. LOWS
WEDNESDAY NIGHT AND THURSDAY NIGHT WILL BE MAINLY IN THE UPPER 60S
TO LOWER 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
LATEST MEDIUM RANGE MODELS STILL DIG A SHORT WAVE TROUGH ACROSS THE
GREAT LAKES REGION FRIDAY AND SLOWLY MOVE THE TROUGH AXIS MOVE EAST
TO THE NEW ENGLAND COAST BY MONDAY.

KEPT SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST FRIDAY
NIGHT AND SATURDAY...WITH DRY WEATHER EXPECTED SUNDAY INTO MONDAY
AS THE UPPER TROUGH MOVES EAST AND A WEAK SURFACE HIGH BRINGS
DRIER AIR IN FROM THE NORTHWEST.

FORECAST TEMPERATURES ARE CLOSE TO HPC GUIDANCE AND NEAR NORMAL
THROUGH THE EXTENDED PERIOD.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
PER RECENT SURFACE AND RADAR DATA, COUPLED WITH HRRR MODEL OUTPUT,
MAINTAINED MENTION OF TEMPO MVFR RESTRICTIONS WITH SHOWERS AND
SCATTERED THUNDERSTORMS KZZV-KPIT AND SOUTH. SURFACE WINDS WILL
BECOME NORTHWEST NEAR 10 KTS WITH GUSTS TO 20 KTS. HIGHER GUSTS
POSSIBLE NEAR THUNDERSTORMS.

POSTFRONTAL DRYING WILL PROMOTE VFR STARTING THIS EVENING.
POTENTIAL FOR LATE NIGHT PATCHY FOG MAY PRODUCE RESTRICTIONS, BUT
NOT ENOUGH CONFIDENCE TO MENTION IN TAF.

OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...
GEN VFR...BUT WITH PERIODIC CHCS FOR TSRA/ASSOCIATED RESTRICTIONS
ARE EXPECTED FOR THE REMAINDER OF THE WEEK AS A SERIES OF SHRTWVS
TRACK ACRS THE UPR OH VALLEY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 24, 1:38 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
138 PM EDT TUE JUL 24 2012

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076-
WVZ001>004-012-021>023-041-251745-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-
ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
138 PM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON,
WITH DAMAGING WIND AND LARGE HAIL POSSIBLE. HEAVY RAIN AND
DANGEROUS LIGHTNING ARE ALSO BE POSSIBLE. RAIN AMOUNTS OF MORE
THAN 1.5 INCHES IN LESS THAN 2 HOURS CAN CAUSE FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY NIGHT
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ007>009-013>016-022-023-251745-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-
INDIANA-
138 PM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY NIGHT
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 24, 12:10 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1210 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     TSTM WND DMG     BITTINGER               39.60N  79.22W
07/24/2012                   GARRETT            MD   PUBLIC

            TREES REPORTED DOWN.

&&

EVENT NUMBER PBZ1200833
Special weather statement, Jul 24, 12:31 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1231 PM EDT TUE JUL 24 2012

OHZ041-PAZ014-020-021-029-WVZ001-241700-
ALLEGHENY PA-BEAVER PA-BUTLER PA-COLUMBIANA OH-HANCOCK WV-WASHINGTON
PA-
1231 PM EDT TUE JUL 24 2012

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA...ALLEGHENY...BEAVER...BUTLER...WASHINGTON AND HANCOCK...

AT 1229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
EAST OF SHIPPINGPORT TO 5 MILES NORTHWEST OF BEAVER CREEK STATE
PARK...MOVING SOUTHEAST AT 45 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  DARLINGTON...         BLACKHAWK...          BEAVER FALLS...
  BEAVER...             LISBON...             EAST PALESTINE...
  ALIQUIPPA...          EVANS CITY...         ECONOMY BORO...
  BEAVER CREEK STATE PARK...                  CRANBERRY...
  WELLSVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-279 BETWEEN MILE MARKERS 1 AND 13.
I-579 BETWEEN MILE MARKERS 0 AND 1.
I-376 BETWEEN MILE MARKERS 31 AND 76.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 55 AND 85.
I-76 BETWEEN MILE MARKERS 14 AND 44.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4036 7991 4043 8056 4087 8086 4075 7981
Special weather statement, Jul 24, 12:48 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1248 PM EDT TUE JUL 24 2012

WVZ041-241730-
TUCKER WV-
1248 PM EDT TUE JUL 24 2012

...THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
TUCKER...

AT 1242 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
EAST OF GATZMER TO 4 MILES NORTHWEST OF PLEASANT RUN...MOVING EAST AT
30 MPH.

THE THUNDERSTORMS CAN HAVE WIND GUSTS TO 40 MPH, HAIL UP TO DIME
SIZE, A SHORT SPELL OF HEAVY RAIN, AND FREQUENT LIGHTNING, CLOUD TO
GROUND.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  THOMAS...             GATZMER...            PLEASANT RUN...
  DAVISVILLE...         PARSONS...            HAMBLETON...
  HENDRICKS...          BLACKWATER FALLS...   ELK...
  CANAAN VALLEY STATE PARK...                 LANEVILLE...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH. WHEN THUNDERSTORMS THREATEN, ITS SAFEST TO GO INDOORS.

DO NOT ATTEMPT TO CROSS THROUGH AREAS COVERED BY WATER. GO TO HIGHER
GROUND.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 3897 7940 3897 7951 3904 7978 3908 7978
      3910 7980 3921 7931 3920 7929 3909 7935
      3908 7930 3906 7929 3898 7933 3896 7935
Special weather statement, Jul 24, 1:11 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
111 PM EDT TUE JUL 24 2012

OHZ041-PAZ014-020-021-029-073-WVZ001-241800-
ALLEGHENY PA-BEAVER PA-BUTLER PA-COLUMBIANA OH-HANCOCK WV-
WASHINGTON PA-WESTMORELAND PA-
111 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL AFFECT BEAVER...EAST CENTRAL
COLUMBIANA...EXTREME SOUTHWESTERN WESTMORELAND...NORTHEASTERN
HANCOCK...NORTHERN WASHINGTON...SOUTHWESTERN BUTLER AND WESTERN
ALLEGHENY COUNTIES...

AT 108 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHEAST OF CHESTER TO CARNEGIE...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES
AND SMALL STREAMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  WEXFORD...            SHIPPINGPORT...       SEWICKLEY...
  PERRYSVILLE...        NORTH SIDE PITTSBURGH...
  MOON...               MILLVALE...           MCKEES ROCKS...
  FRANKLIN PARK...      ECONOMY BORO...       CRANBERRY...
  BLACKHAWK...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-279 BETWEEN MILE MARKERS 1 AND 13.
I-579 BETWEEN MILE MARKERS 0 AND 1.
ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 45 AND 53.
I-376 BETWEEN MILE MARKERS 31 AND 74.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 49.
I-76 BETWEEN MILE MARKERS 14 AND 33.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4078 8062 4082 8027 4070 8005 4016 7980
      4029 8040
Special weather statement, Jul 24, 1:46 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
146 PM EDT TUE JUL 24 2012

PAZ014-021-029-073>076-241830-
ALLEGHENY PA-BUTLER PA-FAYETTE PA-FAYETTE RIDGES PA-WASHINGTON
PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
146 PM EDT TUE JUL 24 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
ALLEGHENY...BUTLER...FAYETTE...WASHINGTON...WESTMORELAND...FAYETTE
RIDGES AND WESTMORELAND RIDGES...

AT 143 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 3 MILES
EAST OF ALLISON PARK TO 7 MILES NORTHWEST OF MONONGAHELA...OR ALONG A
LINE EXTENDING FROM 3 MILES EAST OF ALLISON PARK TO 2 MILES SOUTHEAST
OF MCMURRAY...MOVING EAST AT 30 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED WITH DANGEROUS LIGHTNING...
WIND GUSTS TO 50 MPH AND SMALL HAIL. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  GIBSONIA...           ETNA...               ALLISON PARK...
  EAST LIBERTY...       RUSSELLTON...         FOX CHAPEL...
  WILKINSBURG...        PENN HILLS...         BENTLEYVILLE...
  SPRINGDALE...         WEST MIFFLIN...       NEW KENSINGTON...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 34 AND 53.
I-376 BETWEEN MILE MARKERS 75 AND 84.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 29 AND 57.
TOLL 66 BETWEEN MILE MARKERS 0 AND 13.
I-76 BETWEEN MILE MARKERS 38 AND 100.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4019 7912 4015 7916 4011 7918 4010 7919
      4011 7920 4007 7926 3994 7937 4013 8009
      4038 7990 4059 8000 4069 7995 4043 7936
      4032 7903
Special weather statement, Jul 24, 2:02 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
202 PM EDT TUE JUL 24 2012

MDZ001-PAZ029-075-076-WVZ023-241845-
FAYETTE PA-FAYETTE RIDGES PA-GARRETT MD-PRESTON WV-WASHINGTON PA-
202 PM EDT TUE JUL 24 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
GARRETT...FAYETTE...WASHINGTON...PRESTON AND FAYETTE RIDGES...

AT 156 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 4 MILES EAST OF WALTERSBURG...MOVING
SOUTHEAST AT 30 MPH.

SOME OF THESE STORMS MAY BE ACCOMPANIED BY DANGEROUS LIGHTNING...
WIND GUSTS TO 50 MPH AND SMALL HAIL. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  WALTERSBURG...        UNIONTOWN...          DUNBAR...
  FAIRCHANCE...         HOPWOOD...            CHALKHILL...
  ELLIOTTSVILLE...      FARMINGTON...         OHIOPYLE...
  CLIFTON MILLS...      HAZELTON...           MARKLEYSBURG...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 6 AND 7.
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 24 AND 32.
I-68 IN MARYLAND BETWEEN MILE MARKERS 1 AND 30.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 3948 7906 3946 7910 3941 7913 3973 7977
      4008 7987 3994 7937 3986 7941 3982 7936
      3978 7936 3978 7938 3977 7937 3975 7939
      3973 7938 3972 7893

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 6:40 AM EDTSpecial Weather StatementPBZArmstrong, Butler50 min
Jul 24, 7:27 AM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington33 min
Jul 24, 7:35 AM EDTSpecial Weather StatementPBZAllegheny, Beaver25 min
Jul 24, 8:02 AM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington, Westmoreland43 min
Jul 24, 8:05 AM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Westmoreland40 min
Jul 24, 8:44 AM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana, Westmoreland46 min
Jul 24, 10:41 AM EDTSpecial Weather StatementPBZFayette19 min
Jul 24, 12:31 PM EDTSpecial Weather StatementPBZAllegheny, Beaver29 min
Jul 24, 1:11 PM EDTSpecial Weather StatementPBZAllegheny, Beaver49 min
Jul 24, 1:46 PM EDTSpecial Weather StatementPBZWestmoreland44 min
Jul 24, 2:02 PM EDTSpecial Weather StatementPBZFayette43 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.